My 7 year old daughter was diagnosed with ADHD about a year ago. She has been taking Adderall xr 10 mg for the past eight months. She has suddenly developed two tics, one being a movement of the jerking of her head and the other is clearing her throat often.
My question is what is the best way to ween my daughter off the drug and once she is completely off the adderall will the tics cease?
While there is no absolute guarantee the tics will cease, they almost always do. Since medications like Adderall don't maintain a steady level in the bloodstream, but rather are entirely metabolized dose to dose, the cessation of the medication can occur quickly. Follow the advice of the prescriber; you'll see that the discontinuation occurs almost immeduately.
There really is no time frame. In other words, if the tic does persist, it could cease at any time. I would venture to guess that it will wane pretty quickly once the medication is stopped (which should also occur in fairly short order).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.